MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE COMMAND 14 GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE COMMAND 14 GUIDE WIRE
Model Number 2078172
Medical Device Problem Codes Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a de novo lesion in the mildly calcified, non-tortuous left superficial femoral artery.A non-abbott guiding sheath and non-abbott intravascular ultrasound (ivus) catheter were used with a command 14 guide wire.The guide wire and ivus faced resistance during advancement and became stuck together, and the guide wire core became kinked.The devices were removed together, and a new command guide wire was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual and dimensional inspection was performed on the returned guide wire and the reported kink was confirmed.The reported difficulty to advance and difficulty to remove were unable to be confirmed due to the returned condition of the guide wire.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.Factors that may contribute to the difficulty to advance or difficulty to remove the guide wire and cause resistance between the devices may include, but not limited to, manufacturing, device placement technique, guiding catheter support, patient anatomical morphology, inner diameter of guide wire lumen or guiding catheter, outer diameter of the guide wire, condition of the guide wire, condition of the guiding catheter, coagulation of blood or procedural contaminates.The investigation was unable to determine a conclusive cause for the reported difficulty to advance/position and difficulty to remove the guide wire through the intravascular ultrasound (ivus) catheter.In this case, it may be possible that during advancement through the anatomy the clearance in the guide wire lumen was reduced resulting in the reported difficulty to advance and remove the command guide wire; however, this could not be confirmed.Manipulation against resistance likely resulted in the reported core kink.The additional noted kinks and bends on the guide wire likely occurred during packing for return analysis.The noted teflon coating damage likely occurred during retraction through the torque device and or other accessory device used in the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE COMMAND 14 GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12474853
Report Number2024168-2021-08169
Device Sequence Number11707151
Product Code DQX
UDI-Device Identifier08717648176654
UDI-Public08717648176654
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K122573
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number2078172
Device Catalogue Number2078172
Device Lot Number0071571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2021
Initial Date Received by Manufacturer 08/26/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EAGLE EYE PLATINUM ST; INTRAVASCULAR ULTRASOUND; PARENT 60 GUIDING SHEATH; EAGLE EYE PLATINUM ST; INTRAVASCULAR ULTRASOUND; PARENT 60 GUIDING SHEATH